Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An acceleration method for the power series of entire functions of order $ 1$

Authors: B. Gabutti and J. N. Lyness
Journal: Math. Comp. 39 (1982), 587-597
MSC: Primary 65B10; Secondary 30B10
MathSciNet review: 669651
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: When $ f(z)$ is given by a known power series expansion, it is possible to construct the power series expansion for $ f(z;p) = {e^{ - pz}}f(z)$. We define $ {p_{{\text{opt}}}}$ to be the value of p for which the expansion for $ f(z;p)$ converges most rapidly. When $ f(z)$ is an entire function of order 1, we show that $ {p_{{\text{opt}}}}$ is uniquely defined and may be characterized in terms of the set of singularities $ {z_i} = 1/{\sigma _i}$ of an associated function $ h(z)$. Specifically, it is the center of the smallest circle in the complex plane which contains all points $ {\sigma _i}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B10, 30B10

Retrieve articles in all journals with MSC: 65B10, 30B10

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society